Trish317 wrote:drsclafani wrote:MS_mama wrote:thank you for your reply on the anticoagulants Dr. S. You mentioned long-term effects of coumadin--does it still cause side effects even after it is discontinued? Are the injections you mentioned heparin? This is what Dr. Z mentioned in his Charing Cross paper so I was curious as to how others' protocols are.
If that is not part of the protocol at Dr. Siskin's practice and I request it, would it be adequate to follow up with a GP as regards the anticoagulants or with an IR/Vascular specialist?
most side effects of coumadin are the result of the treatment. Generally within a week or so, as the drug leaves your body, your risk of side effects goes down significantly.
Yes, i use a heparin like medication for 2-3 weeks. it has a higher safety profile than heparin
There is no definite proof one way or the other that anticoagulation is necessary (even though i use it. ) what you are saying is that dr siskin doesnt think that the risk is worth the benefit.
we are in a philosophical issue here. That is, does a patient have the right to change a doctor's plans, if that patient knew before that the doctors plans were not to their liking or belief.
Frankly, if a patient did not want to follow my treatment plan, I would prefer to refer the patient to someone who felt that the alternative was appropriate. It puts the physician in a hole, when his or her plan is disrupted only partially followed. Certainly you should be up front with the doctor before you are treated by him, not after.
ONe of my patients decided to stop coumadin on her own. i believe it might have caused her to thrombose her vein later on (i have no proof)
So if you want anticoagulation and dr siskin doesnt want to do it, perhaps you should find a doctor whose treatment plan is more in alignment with your ideas.
This is probably a difficult question to give a direct yes or no answer to but I'll pose it anyway. If a patient had been prescribed Coumadin, in the past, for a blood clot behind the knee, would that be an indication that it, or another anti-coagulant, should be prescribed post-CCSVI procedure?